Finite Sample Properties Of Nonstationary Binary Response Models: A Monte Carlo And Response Surface Analysis
AbstractThis paper investigates the finite sample distributions of maximum likelihood estimators for nonstationary probit models. We find that, analogous to standard OLS models, commonly used tests statistics almost always reject the null hypothesis of no relationship between xt and a latent yt, even when they are, in fact, generated by independent random walks. However, if cointegrating relationships are present in the model, parameter distributions are better behaved and standard z and Wald test statistics are consistent.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by American Agricultural Economics Association (New Name 2008: Agricultural and Applied Economics Association) in its series 2000 Annual meeting, July 30-August 2, Tampa, FL with number 21821.
Date of creation: 2000
Date of revision:
Contact details of provider:
Postal: 555 East Wells Street, Suite 1100, Milwaukee, Wisconsin 53202
Phone: (414) 918-3190
Fax: (414) 276-3349
Web page: http://www.aaea.org
More information through EDIRC
Binary choice; Probit models; Nonstationay processes; Research Methods/ Statistical Methods; C250;
Find related papers by JEL classification:
- C25 - Mathematical and Quantitative Methods - - Single Equation Models; Single Variables - - - Discrete Regression and Qualitative Choice Models; Discrete Regressors; Proportions
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Peter C.B. Phillips & Joon Y. Park, 1998.
"Asymptotics for Nonlinear Transformations of Integrated Time Series,"
Cowles Foundation Discussion Papers
1182, Cowles Foundation for Research in Economics, Yale University.
- Park, Joon Y. & Phillips, Peter C.B., 1999. "Asymptotics For Nonlinear Transformations Of Integrated Time Series," Econometric Theory, Cambridge University Press, vol. 15(03), pages 269-298, June.
- Granger, C. W. J. & Newbold, P., 1974. "Spurious regressions in econometrics," Journal of Econometrics, Elsevier, vol. 2(2), pages 111-120, July.
- Phillips, P.C.B., 1986.
"Understanding spurious regressions in econometrics,"
Journal of Econometrics,
Elsevier, vol. 33(3), pages 311-340, December.
- Peter C.B. Phillips, 1985. "Understanding Spurious Regressions in Econometrics," Cowles Foundation Discussion Papers 757, Cowles Foundation for Research in Economics, Yale University.
- Alm, James & Whittington, Leslie A., 1995. "Does the Income Tax Affect Marital Decisions?," National Tax Journal, National Tax Association, vol. 48(4), pages 565-72, December.
- Alm, James & McKee, Michael J. & Skidmore, Mark, 1993. "Fiscal Pressure, Tax Competition, and the Introduction of State Lotteries," National Tax Journal, National Tax Association, vol. 46(4), pages 463-76, December.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search).
If references are entirely missing, you can add them using this form.